Top
20
Doctor insights on: Do I Need To Take An Extra Birth Control Pill If I Have Diarrhea

Share
Dr. Oscar Novick
2,183 Doctors shared insights

Loose Stools (Definition)

Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more


2

2
Should I take another birth control pill if I have diarrhea 2 hours after?

Should I take another birth control pill if I have diarrhea 2 hours after?

No: It is quite unlikely that the effectiveness of birth control pills is impacted by diarrhea. Even with diarrhea the medication in the pill should be absorbed just fine. So don't take another birth control pill. ...Read more

3

3
Today I took a birth control pill as usual but after 10 minutes I had diarrhea. Do I need to take another pill? I'm Taking pills for polycystic ovary.

Today I took a birth control pill as usual but after 10 minutes I had diarrhea. Do I need to take another pill? I'm Taking pills for polycystic ovary.

10 minutes: If you have been taking birth control pills for some time I doubt that 10 minutes with diarrhea is a problem albeit an annoyance.
If you have diarrhea more often you must se your doctor but I doubt that will happen.

Hope all goes well - please keep me posted. ...Read more

4

4
I had diarrhea three times in a 24 hour timespan, should l take another birth control pill?

I had diarrhea three times in a 24 hour timespan, should l take another birth control pill?

Not necessary: If you are concerned, use a back up method for contraception, such as a condom. If your diarrhea persists, see a Provider and check that out. ...Read more

5

5
Should I take another birth control pill if I produce loose stools immediately after taking the pill?

Should I take another birth control pill if I produce loose stools immediately after taking the pill?

Try another pills: You probably not responding well to hormones combination. Pills probably working anyways. It's still in your stomach if you have bm immediately after taking it. ...Read more

See 1 more doctor answer
7

7
What can cause diarrhea after birth control pill?

What can cause diarrhea after birth control pill?

? if related: Diarrhea is an unusual side effect from birth control pills. Please see your physician to determine the cause of the diarrhea. ...Read more

8

8
Does diarrhea effect the birth control pill at all?

Does diarrhea effect the birth control pill at all?

No: No effect on pill effectiveness due to diarrhea. ...Read more

10

10
Does frequent diarrhea make birth control pill Relcipsen less effective?

Does frequent diarrhea make birth control pill Relcipsen less effective?

Noooo!!: The key to BCP's effectiveness is taking them every day, without fail. If chronic diarrhea interferes with your ability to stick with a strict once daily routine, than to that extent it will lower the efficacy of the "pill". ...Read more

11

11
I had light diarrhea an hour after taking my birth control pill, am I still protected?

I had light diarrhea an hour after taking my birth control pill, am I still protected?

Yes: It takes much longer for the pill to get to the colon than that. It would not be in the diarrhea. ...Read more

15

15
Should one incident of diarrhea (due to spoiled food) 3 hours after taking your birth control pill lower your pill's effectiveness?

Should one incident of diarrhea (due to spoiled food) 3 hours after taking your birth control pill lower your pill's effectiveness?

No, that should not: Affect your pill's effectiveness. If you vomited shortly after taking the pill, you may not have absorbed enough of it to be effective. If that is not the case, you don't need to worry. Feel better soon! ...Read more

17

17
I took my birth control pill at 7:50pm. I had diarrhea about 5 hours after taking my pill from what I ate that night. Does this lower my protection?

I took my birth control pill at 7:50pm. I had diarrhea about 5 hours after taking my pill from what I ate that night. Does this lower my protection?

No: You will still absorb hormone unless you have very copious, watery diarrhea. Most diarrhea comes from the colon, while most absorption occurs in the small intestine before it reaches the large intestine. ...Read more

20

20
I have had diarrhea for over 24 hours. Will my birth control pill absorption be affected?

Possibly.: Most medications are absorbed in the stomach and/or small intestine. Diarrhea is a sign that absorption is disrupted somewhere along the entire intestinal tract. It is probably better to assume your birth control pill is not being absorbed if you are having diarrhea. If your diarrhea doesn't resolve in the next few days you should see your doctor. ...Read more

See 3 more doctor answers
Dr. Jeff Livingston
2,394 Doctors shared insights

Contraception (Definition)

Contraceptiion is a means of preventing conception (or fertilization). There are hormonal and non hormonal methods of preventing sperm and egg from meeting. Talk to your doctor or clinic about what options are best for you. There are short acting methods (condoms, pills, patch, ring) and long ...Read more


Dr. Julie Abbott
4 Doctors shared insights

Birth Control (Definition)

Also known as contraception, birth control is a method to prevent pregnancy. Some methods of birth control include a vasectomy, tubal ligation, oral contraceptive pills, vaginal rings, hormone injections, condoms, diaphragms, sponges, ...Read more